Alert archive / Minnesota / Tornado Warnings in 2025
Tornado Warning 51, NWS Grand Forks, ND
NWS Grand Forks, ND issued this tornado warning at Aug 8, 2025, 4:43 AM CDT for 5 counties in Minnesota. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2025, 4:43 AM CDT (09:43 UTC)
- Expired
- Aug 8, 2025, 5:15 AM CDT
- In force
- 32 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Becker County, MN, Clay County, MN, Mahnomen County, MN, Norman County, MN, Polk County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 99 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:50 AM CDT | TSTM WND DMG | 2 W Flom, MN | Tree damage. Time estimated from radar. |
| Aug 8, 5:05 AM CDT | TSTM WND DMG | 2 Sse Waubun, MN | Numerous trees branches down. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 9.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1108 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted.
049
WFUS53 KFGF 080943
TORFGF
MNC005-027-087-107-119-081015-
/O.NEW.KFGF.TO.W.0051.250808T0943Z-250808T1015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Grand Forks ND
443 AM CDT Fri Aug 8 2025
The National Weather Service in Grand Forks has issued a
* Tornado Warning for...
Northeastern Clay County in northwestern Minnesota...
Eastern Norman County in northwestern Minnesota...
Southeastern Polk County in northwestern Minnesota...
Mahnomen County in northwestern Minnesota...
Northwestern Becker County in northwestern Minnesota...
* Until 515 AM CDT.
* At 442 AM CDT, severe thunderstorms capable of producing both
tornadoes and extensive straight line wind damage were located
along a line extending from Fertile to near Ulen, moving east at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Fosston, Mahnomen, Fertile, Twin Valley, McIntosh, Ulen, and
Erskine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4772 9578 4735 9558 4696 9570 4705 9640
4733 9641 4757 9649
TIME...MOT...LOC 0942Z 267DEG 39KT 4753 9632 4711 9628
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
LynchWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Aug 8, 3:59 AM CDT, 44 minutes earlier. Its key messages:
- Conditional severe threat today, dependent on cloud cover, surface heating and front location. SPC has level 2 out of 5 severe risk late this afternoon and evening RRV and MN.
Area forecast discussion, Aug 8, 3:59 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 359 AM CDT Fri Aug 8 2025 .KEY MESSAGES... - Conditional severe threat today, dependent on cloud cover, surface heating and front location. SPC has level 2 out of 5 severe risk late this afternoon and evening RRV and MN. && .DISCUSSION... Issued at 334 AM CDT Fri Aug 8 2025 ...Synopsis... As anticipated 850 mb low level jet kicked in and was able to merge a couple of lines of storms into one line, with highest threat of 70kt along I-94 from last evening to current at 0830 UTC. This line of storms and high wind potential will reach the read 930-10z which is actually very close to what was shown by HRRR the last few hours. Best DCAPE and MUCAPE and nose of 850 jet going from Bismarck area to Fargo by 12z. So that part of the forecast from yesterday worked out pretty well. Line of storms will proceed east into MN, with highest wind threat 11z-14z into west central MN but uncertainity exists on strength of winds by that time. What Happens 14z Fri to 23z Fri is highly uncertain. Scattered showers and thunderstorms may well continue but surface instability weakens considerably and also clouds hold much of the day. How things evolve 23z Fri to 05z Sat period is when if any storms are severe it would be then. How much clearing may occur, can surface instability increease. HRRR which hasnt been too bad tonight is indicating stable airmass Baudette to Thief River Falls to Valley City north. So based on this the severe potential is more far SE ND into west central MN. Also frontal system antiicpated to be at 00z Baudette to Fargo and HRRR keeps main heating south of the fcst area with a more east-northeast wind into MN lakes country despite being ahead of the front. Likely due to more cloud cover. Bottom line, severe threat late aftn/evening seems to be southeast part of the fcst area from SE ND into west central MN. If front is slower, clouds clear out more, some chance of severe farther north and west of that maybe to Grand Forks and Thief River Falls. Looks like severe potential ends by 06z Sat. Saturday and Sunday will see upper low and showers rotate around thru Saskatchewan into western Manitoba with some chance of showers entering into northern ND Saturday including Devils Lake to Grafton to Roseau north. Long range shows a chance for showers or t-storms Monday northern areas near the border as a short wave moves southeast into S Manitoba and NW Ontario. Otherwise though a relatively quiet period Tues-Wed. Next upper low in our endless pattern of lows moving into southern B.C> and Washington state is Thu-Sat next week with a return to chances for showers and t-storms. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1248 AM CDT Fri Aug 8 2025 The mature MCS bearing west to east along/near the terminal corridor is the aviation weather focus for the late night and morning. The system brings brief IFR with strong to severe NW wind gusts shifting back SE in the wake. Approximate timing gets storms the the MN border around 08Z and east of BJI around 12Z. Predictability is lower on storm clusters farther south and west later in the morning. MVFR stratus is set to fill in behind the storms and within the front/inverted trough tied to low pressure moving south of the region. Ceiling attempts to grind up into VFR during the afternoon with some renewed shower activity possible. NW wind follows the low pressure system Friday night. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Riddle AVIATION...JR
Hazardous weather outlook, Aug 7, 3:36 PM CDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 336 PM CDT Thu Aug 7 2025 MNZ001>005-007-008-013>016-022-023-027>031-040-NDZ006>008-014>016- 024-026>030-038-039-049-052>054-082045- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-North Clearwater-Mahnomen- South Clearwater-West Becker-East Becker-Wilkin-West Otter Tail- East Otter Tail-Grant-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 336 PM CDT Thu Aug 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The potential exists for significant severe weather overnight, with high winds being the primary threat, especially in eastern North Dakota into the Red River Valley. With already primed soils in some areas of southeastern ND and west central MN, localized flooding may occur tonight due to additional rain from thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe weather is again forecasted for Friday afternoon and evening, with all hazards of severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today. MNZ006-009-017-024-032-082045- Lake Of The Woods-North Beltrami-South Beltrami-Hubbard-Wadena- 336 PM CDT Thu Aug 7 2025 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight The potential exists for severe weather overnight, with high winds being the primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Severe weather is again forecasted for Friday afternoon and evening, with all hazards of severe weather possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Aug 8, 4:26 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
426 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 AM Tstm Wnd Gst Emerado 47.92N 97.36W
08/08/2025 M74 MPH Grand Forks ND Mesonet
NDAWN Mesonet at Emerado (33ft).
&&
TTLocal storm report, Aug 8, 4:28 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
428 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 AM Tstm Wnd Gst 4 SSW Mekinock 47.97N 97.40W
08/08/2025 M91 MPH Grand Forks ND ASOS
Grand Forks Air Force Base recorded wind
gust of 91 mph.
&&Local storm report, Aug 8, 4:29 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
429 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Non-Tstm Wnd Gst 2 SW Moorhead 46.85N 96.78W
08/07/2025 M68 MPH Clay MN Mesonet
Mesonet station MN098 Moorhead MN DOT.
0355 AM Non-Tstm Wnd Gst 3 E Mayville 47.50N 97.26W
08/08/2025 M61 MPH Traill ND Mesonet
Mesonet station 325679 Mayville ND NDAWN.
0412 AM Non-Tstm Wnd Gst 6 WNW Grand Forks 47.95N 97.18W
08/08/2025 M59 MPH Grand Forks ND ASOS
ASOS station KGFK Grand Forks AP ND.
0350 AM Non-Tstm Wnd Gst 2 E Logan Center 47.80N 97.77W
08/08/2025 M58 MPH Grand Forks ND Mesonet
Mesonet station 325332 Logan Center ND
NDAWN.
&&Local storm report, Aug 8, 4:33 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
433 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM Tstm Wnd Gst 2 SW Moorhead 46.85N 96.78W
08/07/2025 M68 MPH Clay MN Mesonet
Corrects previous non-tstm wnd gst report
from 2 SW Moorhead. Mesonet station MN098
Moorhead MN DOT.
&&
TTLocal storm report, Aug 8, 4:34 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
434 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM Tstm Wnd Gst 3 E Mayville 47.50N 97.26W
08/08/2025 M61 MPH Traill ND Mesonet
Corrects previous non-tstm wnd gst report
from 3 E Mayville. Mesonet station 325679
Mayville ND NDAWN.
0412 AM Tstm Wnd Gst 6 WNW Grand Forks 47.95N 97.18W
08/08/2025 M59 MPH Grand Forks ND ASOS
Corrects previous non-tstm wnd gst report
from 6 WNW Grand Forks. ASOS station KGFK
Grand Forks AP ND.
0350 AM Tstm Wnd Gst 2 E Logan Center 47.80N 97.77W
08/08/2025 M58 MPH Grand Forks ND Mesonet
Corrects previous non-tstm wnd gst report
from 2 E Logan Center. Mesonet station
325332 Logan Center ND NDAWN.
&&Local storm report, Aug 8, 4:41 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
441 AM CDT Fri Aug 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM Tstm Wnd Dmg 3 S West Fargo 46.84N 96.89W
08/08/2025 Cass ND Public
A tree 4-5 inches in diameter and ~ 10 ft
tall was reported down.
&&The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:55 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Mahnomen, Norman, Otter Tail, Wilkin | 65 min |
| Aug 8, 3:58 AM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk, Red Lake | 62 min |
| Aug 8, 4:12 AM CDT | Tornado Warning | FGF | Marshall, Polk | 33 min |
| Aug 8, 4:16 AM CDT | Tornado Warning | FGF | Norman, Polk | 29 min |
| Aug 8, 4:28 AM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk, Red Lake | 62 min |
| Aug 8, 4:49 AM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall, Roseau | 56 min |
| Aug 8, 5:00 AM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay, Clearwater, Hubbard, Mahnomen, Norman and 2 more | 60 min |
| Aug 8, 5:02 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Mahnomen, Norman, Polk, Red Lake | 58 min |
| Aug 8, 5:04 AM CDT | Special Weather Statement | FGF | Grant, Otter Tail, Wilkin | 56 min |
| Aug 8, 5:27 AM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Kittson, Lake of the Woods, Marshall, Pennington and 3 more | 63 min |
| Aug 8, 5:56 AM CDT | Special Weather Statement | FGF | Beltrami, Clearwater | 34 min |
| Aug 8, 5:59 AM CDT | Special Weather Statement | FGF | Becker, Hubbard | 31 min |
| Aug 8, 6:24 AM CDT | Special Weather Statement | FGF | Lake of the Woods, Roseau | 36 min |
| Aug 8, 7:01 AM CDT | Special Weather Statement | FGF | Lake of the Woods | 29 min |
Nearby
Tornado Warnings in Minnesota, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.